×

zbMATH — the first resource for mathematics

On the theory of varieties of lattice ordered groups. (English. Russian original) Zbl 0679.20022
Algebra Logic 27, No. 3, 153-167 (1988); translation from Algebra Logika 27, No. 3, 249-273 (1988).
Let the natural number \(n=p_ 1^{n_ 1}p_ 2^{n_ 2}...p_ r^{n_ r}\) be the product of prime numbers, where \(p_ 1,p_ 2,...,p_ r\) are distinct prime numbers, \(n_ i\geq 1\) \((i=1,2,...,r)\), \(\bar n=n_ 1+n_ 2+...+n_ r+1\) and \({\mathfrak L}_ n\) be the \(\ell\)- variety defined by the law \([x^ n,y^ n]=e\). In this paper the following main results are proved. 1) \({\mathfrak L}_ n\subseteq ({\mathfrak A}_{\ell})^{\bar n}\), where \({\mathfrak A}_{\ell}\) is the \(\ell\)- variety of all abelian \(\ell\)-groups (Theorem 1). 2) Let \({\mathfrak N}\) be an \(\ell\)-variety and every linearly ordered group from the \(\ell\)- variety \({\mathfrak N}\) is abelian. Then there exists a natural number \(n=n({\mathfrak N})\) such that \({\mathfrak N}\subseteq {\mathfrak L}_ n\) (Theorem 2). 3) The lattice of all \(\ell\)-subvarieties of the \(\ell\)-variety \({\mathfrak L}_ n\wedge ({\mathfrak A}_{\ell})^ 2\) is described and it is proved: a) every \(\ell\)-variety \({\mathfrak L}\subseteq {\mathfrak L}_ n\wedge ({\mathfrak A}_{\ell})^ 2\) has a finite basis of identities; b) if the \(\ell\)-variety \({\mathfrak L}\) has finite basis rank, then the lattice of all \(\ell\)-subvarieties of \({\mathfrak L}\) is finite (Theorems 6.7). 4) An \(\ell\)-variety of nilpotent \(\ell\)-groups of nilpotency class 3 with finite axiomatic rank and without independent basis of identities is constructed (Theorem 8). 5) The existence of linearly ordered nilpotent groups with the property \(var_{\ell}G\neq var_{\ell}G^*\), where \(G^*\) is the Malcev completion of the nilpotent group G, is established (Theorem 9).
Reviewer: N.Medvedev

MSC:
20E10 Quasivarieties and varieties of groups
20F60 Ordered groups (group-theoretic aspects)
06F15 Ordered groups
06B20 Varieties of lattices
20F18 Nilpotent groups
08B15 Lattices of varieties
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] J. Martinez, ”Free products in varieties of lattice ordered groups,” Czech. Math. J.,22, No. 4, 535–553 (1972). · Zbl 0247.06022
[2] E. B. Scrimger, ”A large class of small varieties of lattice-ordered groups,” Proc. Am. Math. Soc.,51, No. 2, 301–306 (1975). · Zbl 0312.06010
[3] C. D. Fix, ”On the Scrimger varieties of lattice ordered groups,” Algebra Univ.,16, No. 2, 163–166 (1983). · Zbl 0521.06017
[4] S. A. Gurchenkov, ”Varieties of -groups with the identity [xp, yp] = e are finitely based,” Algebra Logika,23, No. 1, 27–47 (1984).
[5] W. C. Holland, A. H. Mekler, and N. R. Reily, ”Varieties of lattice ordered groups in which prime powers commute,” Preprint (1984).
[6] S. A. Gurchenkov, ”On varieties of -groups in which linearly ordered groups are Abelian,” 20th All-Union Symp. on Group Theory, Gomel (1986), p. 69.
[7] S. A. Gurchenkov, ”On the finite basis property of certain -varieties,” 9th All-Union Symp. on Group Theory, Moscow (1984), p. 194. · Zbl 0545.06008
[8] N. R. Reily, ”Varieties of lattice ordered groups that contain no non-Abelian o-groups are solvable,” Abstr. Am. Math. Sic.,7, No. 2, 223 (1986).
[9] V. M. Kopytov and N. Ya. Medvedev, ”On varieties of lattice ordered groups,” Algebra Logika,16, No. 4, 417–423 (1977). · Zbl 0395.17015
[10] T. Feil, ”An uncountable tower of -group varieties,” Algebra Univ.,14, No. 1, 129–131 (1982). · Zbl 0438.06003
[11] N. Ya. Medvedev, ”-varieties without an independent basis of identities,” Math. Slovaca,32, No. 4, 417–425 (1982). · Zbl 0503.06018
[12] N. Ya. Medvedev, ”On coverings in a lattice of -varieties,” Algebra Logika,22, No. 1, 53–60 (1983).
[13] S. A. Gurchenkov, ”On varieties of nilpotent lattice ordered groups,” Algebra Logika,21, No. 5, 499–510 (1982).
[14] S. A. Gurchenkov, ”On varieties of -groups with infinite axiomatic rank,” Sib. Mat. Zh.,26, No. 1, 66–70 (1985). · Zbl 0576.06018
[15] V. M. Kopytov, Lattice Ordered Groups [in Russian], Nauka, Moscow (1984). · Zbl 0567.06011
[16] M. I. Kargapolov and Yu. I. Merzlyakov, Foundations of Group Theory [in Russian], 3rd ed., Nauka, Moscow (1982). · Zbl 0508.20001
[17] S. A. Gurchenkov, ”On coverings in a lattice of -varieties,” Mat. Zametki,35, No. 5, 677–684 (1984). · Zbl 0545.06008
[18] S. A. Gurchenkov and V. M. Kopytov, ”On a description of coverings of the variety of Abelian lattice ordered groups,” Sib. Mat. Zh.,28, No. 3, 66–69 (1987). · Zbl 0622.06014
[19] K. A. Baker, ”Primitive satisfaction and equational problems for lattices and other algebras,” Trans. Am. Math. Soc.,190, No. 1, 125–150 (1974). · Zbl 0291.08001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.